Intravitreal bevacizumab may increase diabetic macular edema in eyes with attached posterior vitreous
MetadataShow full item record
CitationÖzsütçü, M., Gülkılık, G., Ayıntap, E., Altınışık, M., Demirci, G. ve Aras, C. (2013). Intravitreal bevacizumab may increase diabetic macular edema in eyes with attached posterior vitreous. Case Reports in Ophthalmology, 4(1), 7-10. https://dx.doi.org/10.1159/000342873
Purpose: To report 2 eyes of a patient which developed vitreomacular traction (VMT)1 month after intravitreal bevacizumab (IVB) injection. Materials and Methods: A 45-year-old female with bilateral diffuse diabetic macular edema (DME) received bilateral IVB. Results: Her initial visual acuity (VA) was 0.15 and 0.2 in OD and OS, respectively. Central foveal thickness (CFT) was 568 and 662 µm in OD and OS, respectively, without any sign of VMT. Both eyes responded well initially but developed VMT at 1 month. This time, intravitreal triamcinolone (IVTA) injection was performed. One month after IVTA injection, VMT was released and CFT decreased to 163 and 181 µm in OD and OS, respectively. Six months after IVTA injection, CFT was 163 and 153 µm, and VA was 0.7 and 0.9 in OD and OS, respectively. Conclusion: In eyes with DME and attached posterior vitreous, VMT may develop after IVB injection and increase edema. IVTA injection might be an option to release VMT before considering vitrectomy.